Ask a doctor

Can Voluma be re-injected too soon after Hyaluronidase. (photo)

I had an overfill of juvaderm in cheeks and it took serveral dissolves to get back to baseline. Then had voluma place back after one week. Is it possible that the voluma slide down side of mouth. Or is this a collagen build up? Skin fells and looks swollen and full in areas that were never thick. I want all of this dissolved again and end this horrific nightmare. Or is my face now disfigured for life? Any advice is appreciated so I don't keep making wrong decisions.

Doctor Answers (2)

Voluma after hyaluronidase

+2
Hyaluronidase diffuses away very quickly, within hours, from the injection sites, so the answer to your question is no.

Your pictures are not standard views so it's a little hard to see what is going on, but you should always allow at least two weeks after injections before deciding how it looks for you.  It looks as though your OCs and marionette lines are depressed, so some filler there can have a lifting effect.  If you feel the cheeks lateral to the NLFs have become heavier, and Voluma was injected in those areas (it would not move down there unless you really massaged it firmly and in that direction), some hyaluronidase could help, in addition to placing some filler like Radiesse more laterally in the face, for example, in the temples and in front of the ears.

I hope this helps!


New York Dermatologist
5.0 out of 5 stars 5 reviews

Voluma after hyaluronidase

+1
Hyaluronidase works very quickly - within hours and is done working within about 24 hours. I usually won't inject someone before 48 hours after hyaluronidase, but at one week out, you were fine to have Voluma done without any issues from the hyaluronidase.

Voluma will eventually go away on its own, so no, this isn't a lifetime problem. The angles of your photos are very hard to tell what's going on and where the filler is and isn't. Normally we recommend waiting about 2 weeks after filler was done for the best assessment of what everything looks like in the final state. Until then there can be swelling and/or bruising so it's too hard to tell.

Wait the 2 weeks and then see your injector for a follow-up.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.